MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Failure of Implant (1924)
Date of Event 03/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d10: concomitant products 36mm humeral liner +0 unconstrained (cat# 320-36-00 / serial# (b)(6)) equinox square torque define screw drive kit (cat# 300-20-02 / serial# (b)(6)) equinoxe reverse tray adapter plate tray +5 (cat# 320-10-05 / serial# (b)(6)) additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately nine months post initial left tsa, the 78 y/o female had a revision surgery due to heterotopic ossification.Patient had cleared out bone and re-implanted humeral components.There was no breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.Sales rep was was unable to obtain photos/x-rays.The devices are not available for evaluation due to the devices were disposed of by hospital.
 
Additional Manufacturer Narrative
(h3) heterotopic ossification occurs when bone tissue develops in the soft tissue.This can occur near a joint following major surgery and can restrict range of motion.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the heterotopic ossification and subsequent revision is likely due to patient conditions.The following section have corrected information: h6: type of investigation, investigation findings, investigation conclusion.

Brand Name
EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
matt collins
MDR Report Key19035836
Report Number1038671-2024-00728
Device Sequence Number18189531
Product Code KWS
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM
Device Catalogue Number300-01-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer08/19/2024
09/29/2026
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date08/22/2024
09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale